Have anyone of you increased your childs dosage?

Carrie - posted on 03/29/2010 ( 5 moms have responded )

27

21

6

My nine year old daughter has been on concerta 27mg for about a year. Last time I took her to the doctor we decided to increase her dosage to 36mg. She has been taking this new dosage for about a week,but it is really strange because now she is acting how she did before she was medicated. It is almost like she is not taking anything. She is extremely hyper and can't concentrate. I was just wondering if anyone else has had this problem??

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

5 Comments

View replies by

Amy - posted on 04/10/2010

267

7

21

I'd go back to the Dr to talk about this side effect. It should help the behavior... perhaps a different med is indicated?



My son was on 18mg for a month, and his dose was upped to the 36, and it's been just right for us. He's 8 and nearly 90 lbs (and tall... ). 54 is the max dose for him, and I know I'd like to avoid that much medication...

Cherice - posted on 04/03/2010

26

27

0

Ive had to change my daughter's meds before & I've noticed that when we increase one we have to increase all or change the others to new meds. So once we increased her concerta it would make her hyper & we would have problems in school. Also with the increase of the concerta came the increase/change of the other meds as well. So pretty much it would be a 2 week trial and error issue which led to a lot of stress & crazyness in our house & at school. I have pretty much gotten to the point where I leave her meds alone unless the school comes to me with any concern about them than i address her physician & pray for the best.

Brenda - posted on 04/01/2010

3

8

0

I just increased my 10year old boys dosage last week from concerta 36mg to the 54mg of concerta. He was on the 36mg for 3-4years and it just wasn't working anymore! Maybe you need to try a dose higher if that's not working!!

Carole - posted on 04/01/2010

2

15

0

Usually about once a year my daughters dosage is changed. It needs to be changed as they gain weight.

Nadine - posted on 04/01/2010

10

8

2

My son is 9 yrs old also. He was on the concerta 36mg for about a month. My Dr rechecked him and decided to put him on the 54mg, due to it not working for him. It has worked for the past yr,. I'm finding he is becoming really hyper and it taking longer to kick in for him. Its almost like his system has gotten used to it. The school has made a few complaints, saying he cannot concentrate he gets up and wonders, I know in the morning he looks at me like hes wanting to burst, due to being so hyper.

I know his weight is at 56lbs, when he first went to the higher dose he lost maybe half a pound that first month. After that he has either remained at the same weight or gained up to a pound in his 3 month evaluations. He still had an appetite, and ate all meals and snacked during the day.

My suggestion would be to talk to your doctor and take it from there. Good luck, I know how aggravating it can be trying to find the right dose that works.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms